Hail, Le Flore
- When
- April 19, 12:40 PM CST
- Where
- Le Flore County, 2 mi W of Pocola
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.230, -94.515
Strong to severe thunderstorms developed over eastern Oklahoma during the afternoon of the 19th, along and north of a warm front, with the approach of a strong upper level disturbance. The strongest storms produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed over eastern Oklahoma during the afternoon of the 19th, along and north of a warm front, with the approach of a strong upper level disturbance. The strongest storms produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 19, 11:55 AM CST, 45 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1255 PM CDT Sun Apr 19 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The beginning of the TAF period will be quite busy for most locations. Thunderstorms are expected to develop within the next hour or 2 of writing. Storms are expected to impact southeast Oklahoma and northwest Arkansas with associated TAF sites expected to be affected. The TAF sites include KMLC and all of our NW AR TAF sites. KTUL, KRVS,and KBVO, will likely not see thunderstorms this afternoon given the latest guidance and limited instability but there continues to be a low chance for a brief shower. The strongest thunderstorms could be seen over KMLC and KFSM this afternoon with the main threat being large hail with severe wind gusts possible. Thunderstorms will quickly move out of the area by early this evening. Tonight will feature clearing skies for most TAF sites and light winds leading to VFR conditions through most of the night. Given that the soil is expected to moist from today's rains, areas of fog will be possible. Valleys and locations near bodies of water will see the greatest potential for fog late tonight into tomorrow morning. Our NW AR TAF sites will likely see the best potential for lowered visibilites given light winds, mostly clear skies, and short term guidance has been showing signal for the past several runs adding to confidence in the forecast. Our far NW AR TAF sites (excluding KFSM) will also see a greater likelihood of MVFR to IFR ceilings late tonight into tomorrow morning as well. && .PREV DISCUSSION... /Issued 1019 AM CDT Sun Apr 19 2020/ ..UPDATE... DISCUSSION... A couple of thunderstorms are ongoing across portions of Adair and Washington (AR) counties this morning. These cells have pulsed up a little, enough so to produce pea size hail near Tahlequah, but over these thunderstorms are staying below severe limits which should be the continued trend for at least the next few hours given limited instability thanks to a thick stratus deck. This afternoon will be a little more interesting. Strong to severe storms will be possible for much of the area with the greatest chances for severe weather located over southeast Oklahoma and west-central Arkansas. This area will be closer to the low pressure center and the attendant warm front. Locations along and south of the warm front will see the best chances for severe weather due to better shear (likely characterized by rotating updrafts) and better instability. Pockets of clearing will be possible across southeast Oklahoma this afternoon which could locally elevate the severe threat. The question still remains, how far north will this warm front move? At the moment is appears the best answer to that question is points just to the south and southeast of a line extending from about McAlester to Fort Smith. Thunderstorms in the aforementioned region will be capable of producing golf ball size hail with a lower threat for damaging wind gusts. A warm front farther north would promote more surface based storms and thus a better chance for damaging wind gusts. Locations to the north of the aforementioned area will likely exhibit less instability and storms will likely be more elevated in nature. Regardless, a few supercells are expected this afternoon across parts of SE OK and W-central AR. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL 46 75 49 75 / 0 0 0 10 FSM 46 75 50 78 / 20 0 0 10 MLC 48 74 51 78 / 10 0 10 10 BVO 44 75 47 74 / 0 10 0 0 FYV 44 72 48 74 / 20 0 10 0 BYV 43 71 47 72 / 20 10 10 0 MKO 44 72 49 75 / 10 0 0 10 MIO 42 72 45 71 / 0 10 10 0 F10 46 74 51 76 / 10 0 10 10 HHW 51 73 53 77 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous Weather Outlook National Weather Service Tulsa OK 117 PM CDT Sun Apr 19 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 117 PM CDT Sun Apr 19 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA... Southeast Oklahoma and West-Central Arkansas. ONSET... This Afternoon. HEAVY RAIN. RISK...Limited. AREA... Southeast Oklahoma and West-Central Arkansas. ONSET... Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA... Locations northwest of Interstate 44. ONSET... Ongoing. DISCUSSION... Strong to severe storms are likely to develop across portions southeast Oklahoma and west-central Arkansas this afternoon where a more elevated threat is located. A limited severe weather threat extends northward to points close to interstate 40. The main severe weather threat this afternoon will be large hail up to golf ball size with a lower threat for damaging wind gusts. These storms will also have the potential to produce heavy rainfall which may lead to low land and localized flooding. A limited fire weather threat exists for locations northwest of Interstate 44 with a greater threat closer to the Kansas border where mostly clear skies can be found. This threat will quickly diminish this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY THROUGH SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A very stormy pattern will continue through the upcoming work week with storms expected everyday for at least parts of the area. Monday will feature strong to possible severe storms across portions of northeast Oklahoma and northwest Arkansas late tomorrow afternoon and evening. Tuesday will be largely dry before another potent storm system moves into the area bringing chances for thunderstorms late Tuesday into Wednesday and continuing into the first part of Thursday. Some of these storms could be strong. Another system then moves through Friday into Saturday bringing another round of storms. Future forecasts will continue to iron out the details for strong to severe thunderstorm chances through the week. Remember that we are approaching the climatological peak of the severe weather season, so it is important to be prepared in case severe weather strikes. weather.gov/tulsa contains additional information. Snider
Special Weather Statement
National Weather Service Tulsa OK
1224 PM CDT Sun Apr 19 2020
ARZ020-191800-
Franklin AR-
1224 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN COUNTY UNTIL
100 PM CDT...
At 1224 PM CDT, a strong thunderstorm was located near Branch, moving
northeast at 45 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Ozark... Charleston...
Altus... Branch...
Denning... Wiederkehr Village...
Caulksville... Etna...
Peter Pender... Alix...
Meg...
This includes Interstate 40 in Arkansas between mile markers 39 and
42.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3521 9403 3521 9405 3527 9408 3535 9408
3555 9371
TIME...MOT...LOC 1724Z 242DEG 44KT 3529 9399The Western Arkansas radar (KSRX), 15 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, April 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877331, 877330.